I am not familiar with you "brand" of BB, but I can say Toprol (Metoprolol), which is taken at a much higher does, usually 50 mg or higher, can produce the side effects you describe. Some of us adjust to them over time. I take Metoprolol at a 100 mg per day level, and may go higher. In the beginning it cause a too low BP and caused some dizziness when I stood up too quickly (or just didn't take time to stand up). These side effects have passed, my BP in now near normal. But as I said I may go to a high dose, I have an appointment next week with my Cardiologist.
My general problem is low energy and some fatigue, but that may be due to my permanent AFib condition... the reason I take BB.
I have been on two different beta blockers...first they had me on Metoprolol 100 mg. twice daily and I had all of those side effects that you mentioned except for the sore eyes. That wasn't controlling my tachycardia so well so they just took me off of it last week when I was admitted back into the hospital and put me on Inderal LA 120 mg. daily. I think the symptoms are even worse on this one...I have been so fatigued, depressed and absolutely no energy. Normally I use to be full of energy, never felt tired and was always happy and not ever depressed. I think I would rather deal with the tachycardia and SVT's than the side effects of the medication. There is one that is suppose to have less side effects called Bystolic. I work in a clinic and the doctor that I work with told me about it and said it has very few side effects for a BB. Unfortunately my cardio doesn't think it will work for me but it may be worth a shot for you to try.
I have heard of people that have great success with beta blockers however I also know quite a few people that have had dreadful side effects with them. I tried Toprol for a little while and had no energy and felt like a bus had driven over me so I stopped taking them. Plus I didnt want to get to the point where coming off of them would be troublesome. All medications have side effects and it just depends on the person.
propanolol 80mg 1 daily is what i was on for fast heart rate caused by anxiety, they had no side effects, they lower blood pressure and heart rate, doctor will only give you those if your bp is high 140 + cuz if you take them with lower bp they will make you dizzy and start to faint,
bb's are not for everyone and we all react differently and have different side effects
propanolol is the generic of Inderal - Bisoprolol Fumarate is the generic of Zebeta -
Metoprolol is the generic of Toprol
I've tried each of them; brand and generic - they each have the same side effect for me - extreme fatigue, headache, BP tanks, HR goes into bradycardia but by far the one that hit me the most was my first dose of Toprol - ended up in the ER, Zebeta seems to have more fatigue and depressive effects for me to where I could not function at all
My ANS is extremely sensitive and most meds throw me for a loop and I'm still trying to find a BB to work for me
Bisoprolol (Emconcor as it's named in Norway) is quite strong (measured in mg's vs other beta blockers) I would guess 1,25 mg equals 25 mg of Toprol.
I tried (today) 5 mg of propranolol (inderal) and it seems to work OK. My blood pressure is normal/low (110-120/70) and I know normal dose of beta blockers would make my blood pressure too low.
You and your doctor should try to find the lowest effective dose. Your side effects are common side effects of beta blockers (as far as I know)